MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT CONSTRAINED INSERT; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT CONSTRAINED INSERT; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-10-22E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a trident liner was reported.The event was not confirmed.Method & results:  device evaluation and results: not performed as product was not returned/ remains implanted.  clinician review: a review of the provided medical records by a clinical consultant indicated: confirmation: the revision to a constrained liner was documented and confirmed.The revision of that construct could not be confirmed as there was no actual documentation of the event.There was preoperative evaluations that proposed the procedure.Root cause: the root cause cannot be confirmed without medical records that outlined the revision procedure and examination of the revised implants.The suspicion was that there was impingement, this could/would be confirmed with intraoperative findings.If impingement were the issue it would not likely be a pathologic problem with the implant as it is essentially inherent in the design.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.   complaint history review: there have been no other similar events for the reported lot.  conclusion: the event could not be determined because insufficient information was provided.The medical review indicated: the revision to a constrained liner was documented and confirmed.The revision of that construct could not be confirmed as there was no actual documentation of the event.There was preoperative evaluations that proposed the procedure.The root cause cannot be confirmed without medical records that outlined the revision procedure and examination of the revised implants.The suspicion was that there was impingement, this could/would be confirmed with intraoperative findings.If impingement were the issue it would not likely be a pathologic problem with the implant as it is essentially inherent in the design.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Patient fell in 2018 and has had pain ever since.A stryker constrained liner and competitor femoral head were revised.Rep provided a primary operative report, visit notes, usage sheet, and exam results, and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
TRIDENT CONSTRAINED INSERT
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11729558
Report Number0002249697-2021-00733
Device Sequence Number16928436
Product Code KWZ
UDI-Device Identifier07613327024289
UDI-Public07613327024289
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number690-10-22E
Device Catalogue Number690-10-22E
Device Lot NumberMLJA67
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight61